Residually finite-dimensional operator algebras

Author
Clouâtre, Raphaël
Ramsey, Christopher
Faculty Advisor
Date
2019
Keywords
residual finite-dimensionality , non-selfadjoint operator algebras , tensor algebras , C⁎-covers
Abstract (summary)
We study non-selfadjoint operator algebras that can be entirely understood via their finite-dimensional representations. In contrast with the elementary matricial description of finite-dimensional C∗-algebras, in the non-selfadjoint setting we show that an additional level of flexibility must be allowed. Motivated by this peculiarity, we consider a natural non-selfadjoint notion of residual finite-dimensionality. We identify sufficient conditions for the tensor algebra of a C∗-correspondence to enjoy this property. To clarify the connection with the usual self-adjoint notion, we investigate the residual finite-dimensionality of the minimal and maximal C∗-covers associated to an operator algebra.
Publication Information
Clouatre, R. & Ramsey, C. (2019). Residually finite-dimensional operator algebras. Journal of Functional Analysis 277 (8), 2572-2616. https://doi.org/10.1016/j.jfa.2018.12.016
DOI
Notes
Item Type
Language
English
Rights
Attribution-NonCommercial-NoDerivs (CC BY-NC-ND)